MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® PCR MEDIA UNI SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® PCR MEDIA UNI SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT
Catalog Number 07958030190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Gastrointestinal Problem (4491)
Date of Event 09/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A customer alleged that a swab, which is packaged in the cobas® pcr media uni swab sample kit, broke during sample collection.The patient was allegedly collecting an anorectal sample and the swab broke during self-collection.Part of the swab was lodged in the patient¿s rectum.The patient reportedly went to the emergency room to have the swab fragment removed.It could not be confirmed what treatment the patient received or if they were admitted.No further harm was reported.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.An off-label sample collection was performed.Per the operator's manual, anorectal swab collections are intended to be performed by a clinician.It is possible that the patient accidentally broke the swab at the shoreline during collection, resulting in the swab getting lodged in the rectum during self-collection.

Brand Name
COBAS® PCR MEDIA UNI SWAB SAMPLE KIT
Common Device Name
SPECIMEN COLLECTION KIT
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key20418143
Report Number2243471-2024-02944
Device Sequence Number18207262
Product Code MKZ
UDI-Device Identifier00875197005721
UDI-Public00875197005721
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K163184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Catalogue Number07958030190
Device Lot Number77698501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown